Terbutaline and Alcohol / Food Interactions
There is 1 alcohol/food/lifestyle interaction with terbutaline:
High Blood Pressure (Hypertension)
Moderate Potential Hazard, High plausibility
beta-2 adrenergic bronchodilators - cardiovascular
Adrenergic bronchodilators can stimulate cardiovascular beta-1 and beta-2 receptors, resulting in adverse effects such as tachycardia, palpitation, peripheral vasodilation, blood pressure changes, and ECG changes (e.g., flattening of the T wave; prolongation of the QT interval; ST segment depression). Direct stimulation of cardiac tissues is mediated by beta-1 receptors and thus less likely to occur with beta-2-selective agents such as albuterol. However, beta-2-selectivity is not absolute and can be lost with larger doses. High dosages of these agents have been associated with precipitation or aggravation of angina, myocardial ischemia, and cardiac arrhythmias. Therapy with adrenergic bronchodilators should be administered cautiously in patients with sensitivity to sympathomimetic amines, hyperthyroidism, and/or underlying cardiovascular disorders such as coronary insufficiency, cardiac arrhythmias, or hypertension. The recommended dosages should not be exceeded. Systemic adverse effects are minimized, but not abolished, by administration of these agents via oral inhalation.
- Tranfa CME, Pelaia G, Grembiale RD, Naty S, Durante S, Borrello G "Short-term cardiovascular effects of salmeterol." Chest 113 (1998): 1272-6
- Price AH, Clissold SP "Salbutamol in the 1980s. A reappraisal of its clinical efficacy." Drugs 38 (1989): 77-122
- Maguire GP, Emirgil C "Bronchodilator and side effects of different modes of administration of metaproterenol: inhaled, oral, and in combination." Am J Med Sci 291 (1986): 168-74
terbutaline drug Interactions
There are 788 drug interactions with terbutaline
terbutaline disease Interactions
There are 4 disease interactions with terbutaline which include:
Drug Interaction Classification
Do not stop taking any medications without consulting your healthcare provider.